Alert archive / New Jersey / Small Craft Advisories in 2020
Small Craft Advisory 89, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Nov 18, 2020, 3:20 AM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2020, 3:20 AM EST (08:20 UTC)
- Expired
- Nov 18, 2020, 8:25 PM EST
- In force
- 17 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
737 WHUS71 KPHI 180820 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 320 AM EST Wed Nov 18 2020 ANZ450>455-182130- /O.CAN.KPHI.GL.W.0025.000000T0000Z-201118T1100Z/ /O.NEW.KPHI.SC.Y.0089.201118T0820Z-201118T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 320 AM EST Wed Nov 18 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...The Atlantic coastal waters of New Jersey and Delaware. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-182130- /O.CAN.KPHI.GL.W.0025.000000T0000Z-201118T1100Z/ /O.NEW.KPHI.SC.Y.0089.201118T0820Z-201118T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 320 AM EST Wed Nov 18 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and choppy waters. * WHERE...Delaware Bay. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
151 WHUS71 KPHI 182027 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 327 PM EST Wed Nov 18 2020 ANZ450>455-182300- /O.CON.KPHI.SC.Y.0089.000000T0000Z-201118T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 327 PM EST Wed Nov 18 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 6 ft. * WHERE...The Atlantic coastal waters of New Jersey and Delaware. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-182300- /O.CON.KPHI.SC.Y.0089.000000T0000Z-201118T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 327 PM EST Wed Nov 18 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and choppy waters. * WHERE...Delaware Bay. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
673 WHUS71 KPHI 182228 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 528 PM EST Wed Nov 18 2020 ANZ430-431-182330- /O.CAN.KPHI.SC.Y.0089.000000T0000Z-201118T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 528 PM EST Wed Nov 18 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Wind gusts along the bay have come down and no longer pose a threat to small crafts. $$ ANZ450>455-190300- /O.EXT.KPHI.SC.Y.0089.000000T0000Z-201119T0300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 528 PM EST Wed Nov 18 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
248 WHUS71 KPHI 190125 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 825 PM EST Wed Nov 18 2020 ANZ450>455-190230- /O.CAN.KPHI.SC.Y.0089.000000T0000Z-201119T0300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 825 PM EST Wed Nov 18 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have now dropped below SCA criteria and are not expected to pose additional threats to small crafts. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Nov 17, 9:55 PM EST, 5 hours 25 minutes earlier.
Area forecast discussion, Nov 17, 9:55 PM EST, 5 hours 25 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 955 PM EST Tue Nov 17 2020 .SYNOPSIS... High pressure will build to our west through Friday, with a weak warm front lifting northward across the region Thursday. A weak cold front is anticipated to nose southward into our region Saturday before returning northward Sunday. Another cold front is poised to cross the region from the west on Monday. && .NEAR TERM /THROUGH WEDNESDAY/... Gusty northwest winds will continue through the early morning before the stronger winds begin to decouple. Winds have been slow to subside this evening with a slight uptick in speeds after 8 pm. Made some minor adjustments. Relatively cloudy skies with isolated to scattered rain/snow showers will continue through midnight. Cold air will arrive for tonight and we will see temperatures drop into the 20s across eastern Pennsylvania and most of New Jersey. Upper 20s to lower 30s are expected across Delmarva and along the coastal areas of New Jersey. It's going to be a cold night with wind chills in the low 20s. High pressure will build across the Ohio Valley and towards our region on Wednesday. With a continued northwest flow, we will continue to see colder air remain in our area. Skies will be relatively clear leaving us with sunny skies. However, it will be deceiving us as the temperatures struggle to warm much and will top out in the mid 30s to lower 40s across the region. The winds will pick up again during the day but will be less gusty than they were today as the gradient will not be nearly as tight as the upper trough pulls off to our east. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... Even with warm advection beginning aloft and the potential for some high clouds, Wednesday night should be the coldest of the season, so far as WAA remains slow to reach the surface before radiational cooling begins to take place. Lows are expected to fall solidly into the 20s in most of our region. A trend toward milder weather will begin on Thursday and Thursday night. A 60+ knot low level jet is forecast to extend from the middle Mississippi River Valley to northern New England on Thursday. It will continue to draw mild air toward our region. Some high level clouds are expected. && .LONG TERM /FRIDAY THROUGH TUESDAY/... The area of high pressure will slowly transition eastward from the Ohio Valley toward the western Atlantic through Friday, yielding more fair weather. The mild return flow on the back side of the air mass will cause temperatures to rise mainly into the upper 50s and lower 60s by Friday afternoon. A weak cold front is forecast to drop into our region from the north on Saturday. There remains some uncertainty as to how far south the boundary will get, but current forecasts continue to stall this boundary somewhere over our region before retreating it back to the north on Sunday. The front is not expected to have much moisture associated with it. However, some low clouds may form on Saturday night in the developing low level warm advection along with a subtle wind direction shift. Overall, the weekend is expected to remain mild, even with the weak cold front in our vicinity. High temperatures should range mostly from the upper 50s to the middle 60s both Saturday and Sunday. A more substantial cold front approaching from the west may arrive on Monday, with a wave or two of low pressure developing on the leading edge. Precipitation continues to trend on the lighter side with this feature once again. && .AVIATION /03Z WEDNESDAY THROUGH SUNDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...VFR conditions expected. Stratocu may linger through the night, but will be widely scattered. Slight chance for a passing shower/snow shower through early night. Northwest winds around 10 to 15 knots with gusts of 20 to 30 knots 06Z. The gusts will drop off after this time but sustained winds will remain around 10 to 12 knots overnight. High confidence Wednesday...VFR conditions expected. Northwest winds around 10 to 15 knots with gusts around 20 to 25 knots, diminishing towards late afternoon. High confidence. Outlook... Thursday...VFR. Southwest wind from 10 to 15 knots. High confidence. Friday...VFR. Southwest wind 10 to 15 knots. High confidence. Saturday...Mainly VFR with a few showers possible. Northwest winds turning north from 5 to 10 knots as a weak cold front drops into the region. Medium to high confidence. Sunday...VFR with southeasterly winds from 5 to 10 knots. Moderate confidence. && .MARINE... Gale Warning in effect for all area waters through 6 am. Gusty northwest winds around 25 to 30 knots with gusts to around 35 knots are expected at times through tonight. Winds will start to lose the higher gusts as we head into Wednesday. Expect winds to remain up through Wednesday with speeds around 15 to 25 knots with gusts up to 30 knots. A Small Craft Advisory will be needed once the gale force gusts have dropped off. Seas will around 3 to 5 feet this afternoon will build to 5 to 7 feet tonight. Seas will start to subside on Wednesday, dropping to 3 to 5 feet by Wednesday afternoon. Outlook... Wednesday night and Thursday morning...No marine headlines are anticipated. Thursday afternoon and Thursday night...A southwest wind 15 to 20 knots with gusts of 25 to 30 knots is expected. A Small Craft Advisory may be needed. Friday...Southwesterly winds may approach advisory level with seas building to 3 to 5 feet. Saturday...Conditions are anticipated to drop below advisory thresholds by Saturday morning. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...Gale Warning until 6 AM EST Wednesday for ANZ430-431-450>455. && Synopsis...Davis Near Term...Davis/Meola Short Term...Davis/Iovino Long Term...Davis/Iovino Aviation...Davis/Meola Marine...Davis/Meola
Hazardous weather outlook, Nov 17, 4:01 PM EST, 11 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 401 PM EST Tue Nov 17 2020 DEZ001>004-MDZ012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-182115- New Castle-Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes- Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 401 PM EST Tue Nov 17 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-182115- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 401 PM EST Tue Nov 17 2020 ...GALE WARNING IN EFFECT UNTIL 6 AM EST WEDNESDAY... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Nov 17, 10:22 PM EST, 4 hours 58 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 1022 PM EST Tue Nov 17 2020 NJZ001-PAZ054-055-180600- Sussex-Carbon-Monroe- Including the cities of Newton, Jim Thorpe, and Stroudsburg 1022 PM EST Tue Nov 17 2020 ...ICY SPOTS IN THE ELEVATED TERRAIN... Light snow showers continue to affect the elevated terrain of the Pocono Region in Pennsylvania, and far northern New Jersey. Some roads and walkways have become slippery. If you will be going out overnight, use extra care. Iovino
Nearby
Small Craft Advisories in New Jersey, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.